Alert archive / Georgia / River Flood Warnings in 2015

River Flood Warning 42, NWS Atlanta, GA

August 23, 2015Gwinnett County, Walton County, Georgia

NWS Atlanta, GA issued this river flood warning at Aug 23, 2015, 6:14 AM EDT for Gwinnett County, Walton County, Georgia. It was in force for 7 days.

The area

The outline as issued.

The facts

Issued
Aug 23, 2015, 6:14 AM EDT (10:14 UTC)
Expired
Aug 30, 2015, 6:14 AM EDT
In force
7 days
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Moderate

Counties Gwinnett County, GA, Walton County, GA

The radar

The Atlanta radar (KFFC), 87 km from the middle of the area, began a volume at 10:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Alcovy River at New Hope Road near Grayson (ALCG1). The gauge peaked at 12.70 ft at Aug 23, 2015, 6:00 AM EDT.

actionminormoderate51008/2308/2408/2508/2608/2708/2808/2908/3008/31
Action stage
7 ft
Minor stage
9 ft
Moderate stage
11 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02208150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

720 
WGUS42 KFFC 231014
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
614 AM EDT SUN AUG 23 2015

...The National Weather Service in Peachtree City has issued a Flood 
Warning for the following rivers in Georgia...

  Alcovy River near Lawrenceville affecting Gwinnett and Walton 
  Counties


.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.

The latest stage data was furnished in cooperation with the United 
States Geological Survey.

&&

GAC135-297-240014-
/O.NEW.KFFC.FL.W.0042.150823T1014Z-000000T0000Z/
/ALCG1.2.ER.150823T0719Z.150823T0945Z.000000T0000Z.UU/
614 AM EDT SUN AUG 23 2015

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Alcovy River near Lawrenceville.
* From this morning until further notice.
* At 6 AM Sunday the stage was 12.6 feet and rising.
* Flood stage is 9 feet.
* At 13 feet...Significant flooding continues to expand further 
  into the woodlands upstream and downstream from the river gauge at 
  New Hope Road. The bridge forms an obstacle and acts like a dam 
  causing some backwater and erosion eddies to the sides of the 
  bridge. County officials may need to close the bridge.
  

&&

LAT...LON 3391 8394 3394 8392 3396 8388 3383 8374 3379 8379


$$
2 follow-up statements
932 
WGUS82 KFFC 231154
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
754 AM EDT SUN AUG 23 2015

...The Flood Warning continues for the following rivers in Georgia...
 
  Alcovy River near Lawrenceville affecting Gwinnett and Walton 
  Counties 

 
GAC135-297-240153-
/O.EXT.KFFC.FL.W.0042.000000T0000Z-150824T0520Z/
/ALCG1.2.ER.150823T0719Z.150823T1030Z.150823T2320Z.UU/
754 AM EDT SUN AUG 23 2015

...Flood Warning extended until late tonight...The Flood Warning 
continues for
  The Alcovy River near Lawrenceville.
* From this morning until late tonight.
* At 7 AM Sunday the stage was 7.6 feet and nearly steady.
* Moderate flooding is occurring and expected to continue.
* Flood stage is 9 feet.
* At 12 feet...Significant flooding expands further into the 
  woodlands upstream and downstream from the river gauge at New Hope 
  Road. The bridge begins to form an obstacle and act like a dam 
  causing some backwater and erosion eddies to the sides of the 
  bridge. County officials may need to close the bridge.
  

&&

LAT...LON 3391 8394 3394 8392 3396 8388 3383 8374 3379 8379


$$
140 
WGUS82 KFFC 231516
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1116 AM EDT SUN AUG 23 2015

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  Alcovy River near Lawrenceville affecting Gwinnett and Walton 
  Counties

 
GAC135-297-231546-
/O.CAN.KFFC.FL.W.0042.000000T0000Z-150824T0520Z/
/ALCG1.2.ER.150823T0719Z.150823T1030Z.150823T1432Z.UU/
1116 AM EDT SUN AUG 23 2015

The Flood Warning is cancelled for
  The Alcovy River near Lawrenceville.
* This takes affect immediately.
* Until late tonight.
* At 1045AM Sunday the stage was 8.8 feet...and falling rapidly.
* Flood stage is 9.0 feet.
* The river will continue to fall.
* At 12.0 feet...Significant flooding expands further into the 
  woodlands upstream and downstream from the river gauge at New Hope 
  Road. The bridge begins to form an obstacle and act like a dam 
  causing some backwater and erosion eddies to the sides of the 
  bridge. County officials may need to close the bridge.


&&

LAT...LON 3391 8394 3394 8392 3396 8388 3383 8374 3379 8379


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Aug 23, 3:52 AM EDT, 2 hours 22 minutes earlier.

Area forecast discussion, Aug 23, 3:52 AM EDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
352 AM EDT SUN AUG 23 2015

.SHORT TERM /TODAY THROUGH MONDAY NIGHT/...
THERE ARE A FEW SHOWERS AND THUNDERSTORMS LEFT OVER FROM THE
SHORTWAVE THAT MOVED ACROSS THE AREA EARLIER THIS MORNING. THESE
STORMS ARE DIMINISHING BUT ANOTHER SHORTWAVE NOW OVER NORTHERN MS
WILL MAKE ITS WAY EAST INTO N GA LATER THIS MORNING. THIS WAVE IS
DEVELOPING AND THE HI RES MODELS SHOW IT EXPLODING AS IT PUSHES
EAST THROUGH AL AND INTO N GA BY 12-14Z. ALL THE HI RES MODELS ARE
IN GOOD AGREEMENT SHOWING SHOWERS AND THUNDERSTORMS MAINLY OVER N
GA THIS MORNING THEN MOVING SOUTH AND EAST THROUGH THE DAY.
INSTABILITY IS EXPECTED TO BE DECENT ACROSS THE AREA WITH CAPES IN
THE 500 TO 1500 RANGE AND DECENT LAPSE RATES ALSO. LOOKS LIKE THE
BIGGEST THREAT MAY BE THE HEAVY RAIN WITH PWS IN THE 2.0 TO 2.16
RANGE THROUGH 12Z MONDAY. WITH 1 TO 3 INCHES HAVING ALREADY FALLEN
ACROSS N GA THIS MORNING ALREADY...ANY MORE RAIN LATER TODAY MAY
PUSH SOME OF THE RIVERS AND CREEKS OUT OF THEIR BANKS. MAY ALSO
SEE SOME ISOLATED AREAS OF FLASH FLOODING ESPECIALLY IN
FORSYTH...GWINNETT...WHITE AND WALTON COUNTIES WHERE THE LARGEST
RAINFALL AMOUNTS HAVE FALLEN. AS THIS WAVE AND ASSOCIATED STORMS
MOVE EAST OF THE AREA TONIGHT...A LITTLE BIT DRIER AIRMASS MOVES
IN BUT A SECOND FRONTAL SYSTEM MOVES BACK INTO N GA BETWEEN 12-18Z
MONDAY. THIS FRONT IN VERY WEAK AND DOES NOT HAVE MUCH MOISTURE
ASSOCIATED WITH IT. WILL SEE SOME SHRA/TSRA ACTIVITY WITH THIS
FRONTAL PASSAGE BUT NOT EXPECTING ANYTHING SEVERE THROUGH MONDAY
EVENING.

01

.LONG TERM /TUESDAY THROUGH SATURDAY/...
MID TO LONG RANGE MODELS SHOW GOOD AGREEMENT WITH A COLD FRONT
PUSHING SOUTH OF THE FORECAST AREA BY TUESDAY AFTERNOON... WITH A
DRIER... MUCH MORE STABLE AIR MASS IN ITS WAKE. THE PREVAILING
NORTHWEST FLOW BEHIND THE FRONT WILL RESULT IN A DRY AND COOLER
FORECAST FOR MUCH OF THE EXTENDED... WITH ONLY A SLIGHT CHANCE OF
CONVECTION OVER THE FAR SOUTHEAST ZONES FOR THURSDAY THROUGH
SATURDAY WHERE THE SEA BREEZE FRONT COULD SPARK A FEW STORMS.
OROGRAPHIC LIFT MAY SPARK A FEW AFTERNOON OR EVENING SHOWERS OR
THUNDERSTORMS IN THE NORTHEAST GEORGIA MOUNTAINS ON FRIDAY AND
SATURDAY. OTHERWISE... THE REST OF THE FORECAST AREA REMAINS POP
FREE. MOS GUIDANCES ARE SHOWING MUCH COOLER LOWS IN THE 60S FOR
MOST AREAS... WHILE HIGHS IN THE MID AND UPPER 80S... WITH SOME
LOWER 90S ARE EXPECTED TO PREVAIL.

39

&&

.AVIATION...
/ISSUED AT 226 AM EDT SUN AUG 23 2015/
06Z UPDATE...
AN UPPER SHORT WAVE MOVING ACROSS THE AREA THIS MORNING BRINGING
SHOWERS AND THUNDERSTORMS TO N GA. A FEW OF THE TAF SITES SEEING
PRECIPITATION BUT IT IS DIMINISHING. ANOTHER WAVE DEVELOPING OVER
NORTHERN MISSISSIPPI IS EXPECTED TO MOVE ACROSS THE AREA LATER
THIS MORNING AND WILL BRING MORE SHRA/TSRA TO THE TAF SITES.
EXPECTING PRECIP BETWEEN 13-20Z SO HAVE PUT IN TEMPO GROUPS AT ALL
TAF SITES EXCEPT CSG. CEILINGS WILL BE IN THE VFR TO MVFR RANGE
WITH SOME ISOLATED IFR IFR IN AND AROUND ANY STRONGER STORMS.
WINDS WILL STAY OUT OF THE W TO NW IN THE 5-10KT RANGE.

//ATL CONFIDENCE...06Z UPDATE...
CONFIDENCE MEDIUM TO HIGH ON ALL ELEMENTS

01

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          88  71  92  69 /  60  30  30  10
ATLANTA         88  73  89  67 /  40  20  30   5
BLAIRSVILLE     83  66  83  58 /  60  20  20   5
CARTERSVILLE    88  70  88  63 /  60  20  20   5
COLUMBUS        91  74  93  70 /  20  20  30  20
GAINESVILLE     86  71  88  67 /  60  20  30   5
MACON           91  73  93  71 /  50  30  30  20
ROME            89  71  88  62 /  60  20  20   5
PEACHTREE CITY  89  71  90  66 /  30  20  30  10
VIDALIA         91  73  94  74 /  60  40  30  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...01
LONG TERM....39
AVIATION...01
Hazardous weather outlook, Aug 23, 3:12 AM EDT, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
312 AM EDT SUN AUG 23 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-240715-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
312 AM EDT SUN AUG 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY...
...A FEW STORMS COULD BE STRONG TO SEVERE...

WEATHER HAZARDS EXPECTED...
THE MAIN STORM THREATS TODAY WILL BE FREQUENT CLOUD TO GROUND
LIGHTNING... STRONG TO POTENTIALLY DAMAGING WIND GUSTS... SMALL
HAIL AND LOCALLY HEAVY RAIN. MINOR FLOODING ALONG LOW LYING...
FLOOD PRONE CREEKS AND ROADWAYS IS POSSIBLE.

DISCUSSION...
A STRONG UPPER DISTURBANCE WILL SPARK SCATTERED TO NUMEROUS SHOWERS
AND THUNDERSTORMS ACROSS NORTH AND CENTRAL GEORGIA TODAY. A FEW
STORMS COULD BECOME STRONG... AND POSSIBLY SEVERE.

THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTH GEORGIA THIS MORNING
AND AFTERNOON... WHILE THE BEST THUNDERSTORM CHANCES ACROSS
CENTRAL GEORGIA WILL BE THIS AFTERNOON AND EVENING. THE UPPER
DISTURBANCE AND THUNDERSTORM THREAT SHOULD PUSH EAST OF THE AREA
BY MIDNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH
TUESDAY FOR MOST OF NORTH AND CENTRAL GEORGIA. EXPECT LOCALLY HEAVY
RAINFALL...GUSTY WINDS AND FREQUENT LIGHTNING TO BE THE MOST LIKELY
HAZARDS. A COLD FRONT WILL PUSH SOUTH OF THE AREA BY TUESDAY
NIGHT... WITH A DRIER MORE STABLE AIR MASS SETTLING OVER THE AREA
INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Aug 23, 1:30 AM EDT, 4 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
130 AM EDT SUN AUG 23 2015

GAZ046>049-230600-
MORGAN GA-NEWTON GA-ROCKDALE GA-WALTON GA-
130 AM EDT SUN AUG 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MORGAN...
NORTHEASTERN NEWTON...NORTHEASTERN ROCKDALE AND WALTON COUNTIES UNTIL
200 AM EDT...

AT 129 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS EXTENDING FROM
NEAR GOOD HOPE TO GEORGIA INTERNATIONAL HORSE PARK...AND MOVING
SOUTHEAST AT 20 MPH.

  HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
CONYERS...MONROE...COVINGTON...MADISON...LOGANVILLE...SOCIAL
CIRCLE...OXFORD...WALNUT GROVE...RUTLEDGE...NORTH HIGH SHOALS...
BOSTWICK...BETWEEN...GOOD HOPE...JERSEY...GEORGIA INTERNATIONAL HORSE
PARK...LAKEVIEW ESTATES...GRATIS...GUM CREEK...ALMON AND CAMPTON.

LAT...LON 3393 8380 3389 8376 3392 8368 3389 8363
      3388 8359 3385 8358 3380 8348 3373 8345
      3369 8340 3355 8349 3353 8368 3365 8410
      3372 8406
TIME...MOT...LOC 0529Z 295DEG 19KT 3382 8359 3368 8396
Special weather statement, Aug 23, 1:57 AM EDT, 4 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
157 AM EDT SUN AUG 23 2015

GAZ037-038-047>049-230630-
MORGAN GA-OGLETHORPE GA-OCONEE GA-NEWTON GA-WALTON GA-
157 AM EDT SUN AUG 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR MORGAN...WESTERN OGLETHORPE...
OCONEE...NORTHEASTERN NEWTON AND EASTERN WALTON COUNTIES UNTIL 230 AM
EDT...

AT 157 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS EXTENDING FROM
NORTH HIGH SHOALS TO SOCIAL CIRCLE...AND MOVING EAST AT 20 MPH.

  HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
MONROE...MADISON...WATKINSVILLE...SOCIAL CIRCLE...BOGART...
RUTLEDGE...NORTH HIGH SHOALS...BOSTWICK...GOOD HOPE...BISHOP...
JERSEY...ATHENS-CLARKE COUNTY (BALANCE)...BARNETT SHOALS...
FARMINGTON...EBENEZER...HARD LABOR CREEK STATE PARK...PANNELL...
APALACHEE...HERNDONVILLE AND EASTVILLE.

LAT...LON 3386 8321 3373 8332 3370 8340 3366 8337
      3348 8351 3369 8385 3395 8353 3393 8351
      3393 8342 3387 8336 3387 8333 3386 8333
      3385 8328 3388 8326
TIME...MOT...LOC 0557Z 286DEG 17KT 3383 8351 3367 8369
Special weather statement, Aug 23, 2:41 AM EDT, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
241 AM EDT SUN AUG 23 2015

GAZ037-038-049-050-230715-
MORGAN GA-OGLETHORPE GA-OCONEE GA-GREENE GA-
241 AM EDT SUN AUG 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR MORGAN...SOUTHWESTERN
OGLETHORPE...SOUTHEASTERN OCONEE AND GREENE COUNTIES UNTIL 315 AM
EDT...

AT 241 AM EDT...A STRONG THUNDERSTORM WAS 7 MILES NORTH OF
BUCKHEAD...OR 9 MILES NORTHEAST OF MADISON...MOVING EAST AT 30 MPH.

  HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MADISON...GREENSBORO...UNION POINT...WOODVILLE...SILOAM...MAXEYS...
BUCKHEAD...STEPHENS...PENFIELD...FARMINGTON...WRAYSWOOD...
APALACHEE...GRESHAMVILLE...DANIEL SPRINGS AND PHILOMATH.

LAT...LON 3379 8298 3373 8295 3369 8300 3366 8295
      3364 8297 3362 8298 3362 8300 3360 8299
      3358 8301 3352 8299 3357 8347 3377 8349
      3385 8294
TIME...MOT...LOC 0641Z 268DEG 25KT 3368 8333
Special weather statement, Aug 23, 3:20 AM EDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
320 AM EDT SUN AUG 23 2015

GAZ038-039-050-051-062-230800-
TALIAFERRO GA-OGLETHORPE GA-GREENE GA-WILKES GA-WARREN GA-
320 AM EDT SUN AUG 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR TALIAFERRO...SOUTHWESTERN
OGLETHORPE...GREENE...WILKES AND NORTHWESTERN WARREN COUNTIES UNTIL
400 AM EDT...

AT 320 AM EDT...A STRONG THUNDERSTORM WAS OVER WOODVILLE...OR 8 MILES
NORTHEAST OF GREENSBORO...MOVING EAST AT 25 MPH.

  HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
WASHINGTON...GREENSBORO...WARRENTON...CRAWFORDVILLE...UNION POINT...
WOODVILLE...WHITE PLAINS...SILOAM...NORWOOD...MAXEYS...RAYLE...
SHARON...CAMAK...STEPHENS...PENFIELD...ALEXANDER STEPHENS PARK...
METASVILLE...SANDY CROSS...CADLEY AND FICKLIN.

LAT...LON 3366 8251 3364 8256 3365 8258 3363 8258
      3363 8262 3362 8262 3360 8265 3346 8259
      3341 8255 3336 8255 3335 8253 3334 8253
      3342 8283 3344 8285 3344 8289 3354 8326
      3379 8326 3385 8268 3381 8258 3364 8248
TIME...MOT...LOC 0720Z 272DEG 22KT 3365 8307
Special weather statement, Aug 23, 5:44 AM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
544 AM EDT SUN AUG 23 2015

GAZ030-041-231015-
HARALSON GA-POLK GA-
544 AM EDT SUN AUG 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR HARALSON AND POLK COUNTIES UNTIL
615 AM EDT...

AT 542 AM EDT...A STRONG THUNDERSTORM WAS OVER MARS HILLS...OR 10
MILES NORTHWEST OF BUCHANAN...MOVING NORTHEAST AT 25 MPH.

  HAZARD...WINDS UP TO 40 MPH...FREQUENT LIGHTNING AND HEAVY RAIN.

  IMPACT...MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS IS POSSIBLE. ELECTRICAL APPLIANCES
		   SHOULD NOT BE USED UNLESS AN EMERGENCY. LOCALIZED FLOODING
           IN LOW LYING AND POOR DRAINAGE AREAS IS LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE ALERT FOR POSSIBLE
           HYDROPLANING. REMEMBER... WHEN WATER COVERS
           THE ROAD... TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CEDARTOWN...BUCHANAN...ROCKMART...TALLAPOOSA...ARAGON...ESOM HILL...
FISH CREEK...ETNA...FELTON...DRAKETOWN...ANTIOCH AND EUBANK LAKE.

LAT...LON 3408 8542 3408 8526 3410 8526 3410 8516
      3408 8515 3408 8512 3410 8512 3410 8505
      3408 8505 3408 8503 3395 8505 3381 8504
      3370 8535
TIME...MOT...LOC 0942Z 233DEG 20KT 3386 8536
Special weather statement, Aug 23, 6:07 AM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
607 AM EDT SUN AUG 23 2015

GAZ066-231030-
TROUP GA-
607 AM EDT SUN AUG 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR TROUP COUNTY UNTIL 630 AM EDT...

AT 606 AM EDT...A STRONG THUNDERSTORM WAS NEAR LAKEVIEW...OR 7 MILES
NORTHEAST OF LANETT...MOVING NORTHEAST AT 20 MPH.

  HAZARD...WINDS UP TO 40 MPH...FREQUENT LIGHTNING AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
LAGRANGE...WEST POINT...HOGANSVILLE...HARRISONVILLE...BAUGHS
CROSSROADS...BIG SPRINGS...HILLCREST...MOUNTVILLE...ABBOTTSFORD...
WARES CROSSROADS...STATE LINE PARK...LOUISE...PIEDMONT HEIGHTS...
CANNONVILLE...SMITHS CROSSROAD...LONG CANE AND JONES CROSSROADS.

LAT...LON 3316 8512 3319 8510 3317 8508 3322 8494
      3322 8486 3287 8486 3287 8518 3313 8524
TIME...MOT...LOC 1006Z 245DEG 19KT 3294 8511

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 9:52 PM EDTSpecial Weather StatementFFCForsyth38 min
Aug 22, 10:08 PM EDTSpecial Weather StatementFFCForsyth37 min
Aug 22, 10:16 PM EDTSpecial Weather StatementFFCChattooga44 min
Aug 22, 10:39 PM EDTSpecial Weather StatementFFCForsyth36 min
Aug 22, 10:46 PM EDTSpecial Weather StatementFFCFloyd44 min
Aug 22, 11:00 PM EDTSpecial Weather StatementFFCPickens45 min
Aug 22, 11:09 PM EDTSpecial Weather StatementFFCForsyth, Gwinnett36 min
Aug 22, 11:18 PM EDTSpecial Weather StatementFFCWhite42 min
Aug 22, 11:22 PM EDTSpecial Weather StatementFFCFloyd38 min
Aug 22, 11:35 PM EDTSpecial Weather StatementFFCHall40 min
Aug 22, 11:38 PM EDTSpecial Weather StatementFFCBarrow, Walton37 min
Aug 22, 11:49 PM EDTSpecial Weather StatementFFCForsyth41 min
Aug 22, 11:59 PM EDTSpecial Weather StatementFFCBartow31 min
Aug 23, 12:06 AM EDTSpecial Weather StatementFFCWhite24 min
Aug 23, 12:13 AM EDTSpecial Weather StatementFFCJackson32 min
Aug 23, 12:15 AM EDTSpecial Weather StatementFFCOconee, Walton45 min
Aug 23, 12:22 AM EDTSpecial Weather StatementFFCGwinnett38 min
Aug 23, 12:27 AM EDTSpecial Weather StatementFFCBanks33 min
Aug 23, 12:29 AM EDTSpecial Weather StatementFFCForsyth, Hall31 min
Aug 23, 1:01 AM EDTSpecial Weather StatementFFCDeKalb, Rockdale, Walton29 min
Aug 23, 1:09 AM EDTSpecial Weather StatementFFCOconee36 min
Aug 23, 1:30 AM EDTSpecial Weather StatementFFCMorgan, Rockdale, Walton30 min
Aug 23, 1:54 AM EDTFlash Flood WarningFFCWalton4 hr
Aug 23, 1:57 AM EDTSpecial Weather StatementFFCMorgan, Oconee, Walton33 min
Aug 23, 2:41 AM EDTSpecial Weather StatementFFCGreene34 min
Aug 23, 3:20 AM EDTSpecial Weather StatementFFCGreene, Taliaferro, Warren, Wilkes40 min
Aug 23, 4:15 AM EDTRiver Flood WarningFFCForsyth7 days
Aug 23, 5:44 AM EDTSpecial Weather StatementFFCHaralson, Polk31 min
Aug 23, 6:07 AM EDTSpecial Weather StatementFFCTroup23 min
Aug 23, 6:23 AM EDTSpecial Weather StatementFFCHeard37 min
Aug 23, 6:44 AM EDTSpecial Weather StatementFFCCoweta31 min
Aug 23, 6:59 AM EDTSpecial Weather StatementFFCCarroll, Haralson, Polk31 min
Aug 23, 7:15 AM EDTSpecial Weather StatementFFCDouglas30 min
Aug 23, 7:21 AM EDTSpecial Weather StatementFFCPaulding39 min
Aug 23, 7:44 AM EDTSpecial Weather StatementFFCDouglas, Fulton31 min
Aug 23, 7:56 AM EDTSpecial Weather StatementFFCCarroll, Heard49 min
Aug 23, 8:12 AM EDTSpecial Weather StatementFFCClayton, Cobb, Fayette, Fulton33 min
Aug 23, 8:37 AM EDTSpecial Weather StatementFFCDeKalb, Henry23 min
Aug 23, 8:41 AM EDTSpecial Weather StatementFFCCarroll, Coweta, Heard, Meriwether, Troup49 min
Aug 23, 8:53 AM EDTSpecial Weather StatementFFCFayette37 min
Aug 23, 8:55 AM EDTRiver Flood WarningFFCForsyth, Fulton33 hr
Aug 23, 9:02 AM EDTSpecial Weather StatementFFCLamar, Upson28 min
Aug 23, 9:07 AM EDTSpecial Weather StatementFFCDawson, Forsyth, Gwinnett, Henry, Lumpkin, Rockdale38 min
Aug 23, 9:26 AM EDTSpecial Weather StatementFFCCrawford, Lamar, Monroe, Taylor49 min
Aug 23, 9:43 AM EDTSpecial Weather StatementFFCBanks, Barrow, Butts, Clarke, Clayton, DeKalb and 12 more47 min
Aug 23, 10:03 AM EDTSpecial Weather StatementFFCCrawford, Macon, Peach42 min
Aug 23, 10:18 AM EDTSevere Thunderstorm WarningFFCBibb, Crawford, Houston, Macon, Peach42 min
Aug 23, 10:26 AM EDTSpecial Weather StatementFFCBaldwin, Clarke, Greene, Jackson, Jasper, Jones and 5 more49 min
Aug 23, 10:37 AM EDTSevere Thunderstorm WarningFFCBibb, Houston, Jones, Peach, Twiggs53 min
Aug 23, 11:05 AM EDTSevere Thunderstorm WarningFFCBaldwin, Bibb, Bleckley, Houston, Jones, Pulaski and 2 more40 min
Aug 23, 11:12 AM EDTSpecial Weather StatementFFCBaldwin, Greene, Hancock, Oconee, Putnam48 min
Aug 23, 11:21 AM EDTSpecial Weather StatementFFCDooly39 min
Aug 23, 11:41 AM EDTSpecial Weather StatementFFCBleckley, Laurens, Wilkinson49 min
Aug 23, 11:52 AM EDTSpecial Weather StatementFFCGlascock, Taliaferro, Warren, Wilkes38 min
Aug 23, 12:03 PM EDTRiver Flood WarningFFCGwinnett9 hr
Aug 23, 12:03 PM EDTSpecial Weather StatementFFCDodge, Pulaski42 min
Aug 23, 12:15 PM EDTSpecial Weather StatementFFCEmanuel, Jefferson, Johnson, Treutlen, Washington60 min
Aug 23, 12:34 PM EDTSpecial Weather StatementFFCGlascock, Warren41 min
Aug 23, 12:44 PM EDTSevere Thunderstorm WarningFFCEmanuel, Jefferson, Johnson, Washington46 min
Aug 23, 12:49 PM EDTSpecial Weather StatementFFCDodge, Montgomery, Telfair, Wheeler, Wilcox41 min
Aug 23, 1:30 PM EDTSpecial Weather StatementFFCEmanuel, Montgomery, Telfair, Toombs, Treutlen, Wheeler45 min
Aug 23, 2:21 PM EDTSpecial Weather StatementFFCToombs24 min
Aug 23, 3:18 PM EDTSpecial Weather StatementFFCCrisp42 min

Nearby

River Flood Warnings in Georgia, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.